Alert archive / Wyoming / Snow Advisories in 2005

Snow Advisory 5, NWS Salt Lake City, UT

November 30, 2005Uinta County, Wyoming

NWS Salt Lake City, UT issued this snow advisory at Nov 30, 2005, 4:15 PM MST for Uinta County, Wyoming. It took effect at Dec 1, 2005, 4:00 AM MST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 4:15 PM MST (23:15 UTC)
In effect from
Dec 1, 2005, 4:00 AM MST
Expired
Dec 4, 2005, 4:00 PM MST
In force
4 days
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Nov 30, 10:40 AM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Nov 30, 10:40 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1040 AM MST WED NOV 30 2005

.SYNOPSIS...A DRIER AND MORE STABLE AIRMASS WILL SPREAD ACROSS UTAH
THIS AFTERNOON. A WARM FRONT WILL MOVE EAST ACROSS NORTHERN UTAH LATE
TONIGHT AND THURSDAY...BRINGING A MOIST AND MILDER SOUTHWEST FLOW
OVER THE REGION. A SECOND PACIFIC WEATHER SYSTEM WILL FOLLOW FOR
FRIDAY.

&&

.DISCUSSION...THE SHORTWAVE THAT BROUGHT SOME PRECIP TO NRN/CNTRL UT
OVERNIGHT HAS MOVED WELL EAST OF THE STATE LATE THIS MORNING.
INCREASINGLY DRY/STABLE AIRMASS TRAILING THE SHORTWAVE WILL LIMIT
ANY LINGERING PRECIP TO LIGHT MOUNTAIN SHOWERS THIS AFTERNOON.

COLD ADVECTION PATTERN OVER THE AREA THIS MORNING SHOULD TURN TO A
FAIRLY STRONG WARM ADVECTION PATTERN BY LATE THIS AFTERNOON/EARLY
EVENING. THERMALLY DRIVEN LOOKS TO BE RATHER SHALLOW OVERNIGHT.
BEST THREAT OF PRECIP TONIGHT PROBABLY CONFINED TO THE
OROGRAPHICALLY FAVORED AREA OF FAR NRN UTAH.

DEEP LAYER MOISTURE AND WARM ADVECTION WILL SETTLE IN BY EARLY
THURSDAY. WIDESPREAD PRECIP WILL DEVELOP WITH THE STRONG AND DEEP
LAYER LIFT OVER NRN/CNTRL UTAH. SNOW LEVELS WILL BE CLIMBING A BIT
DURING THE DAYS AS TEMPS CLIMB THROUGH MIDDAY THURSDAY.  CURRENT
WINTER STORM WATCH FOR THE NRN MOUNTAINS AND MOUNTAIN VALLEYS AND
SW WYOMING LOOKS FINE FOR NOW...THOUGH SOME OF THE HIGHER VALLEYS
COULD MIX OUT AND SEE MORE OF A RAIN/SNOW EVENT THURSDAY.

HAVE ISSUED A MORNING UPDATE TO CANCEL ANY REMAINING WARNING THIS
MORNING...AND TO REDUCE THE THREAT OF ADDITIONAL SHOWERS TODAY,

&&

AVIATION...DRIER AND INCREASINGLY STABLE AIR MOVING INTO THE AREA
SHOULD PRECLUDE ANY SIGNIFICANT SNOW SHOWERS TODAY.  A WARM FRONT
MOVING THROUGH THE AREA TONIGHT WILL BRING LOWERING CIGS AND THE
THREAT OF PRECIP BACK THE TERMINAL BY LATE TONIGHT. CONDITIONS
SHOULD REMAIN VFR THROUGH THURSDAY MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH ZONES UTZ001-006-007-008-009 LATE
     TONIGHT THROUGH FRIDAY...
WY...WINTER STORM WATCH LATE TONIGHT THROUGH FRIDAY.

&&

CONGER
Hazardous weather outlook, Nov 30, 6:13 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
613 AM MST WED NOV 30 2005

UTZ001>021-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
613 AM MST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS UTAH AND
EXTREME SOUTHWESTERN WYOMING.

.DAY ONE... TODAY AND TONIGHT

SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS THIS MORNING BUT TAPER
OFF. WINTER STORM WARNINGS FOR WIND AND SNOW ACROSS SOME
MOUNTAINS REMAIN IN EFFECT THIS MORNING. PLEASE REFER TO SLCWSWSLC
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE OUTLOOK
AREA THROUGH THE REMAINDER OF THE WEEK. SIGNIFICANT AMOUNTS OF SNOW
AND GUSTY WIND ARE EXPECTED IN THE WASATCH MOUNTAINS AND ADJACENT
MOUNTAIN VALLEYS THURSDAY THROUGH SATURDAY MORNING. THERE IS ALSO THE
POTENTIAL FOR HEAVY PRECIPITATION IN THE FORM OF RAIN AND SNOW OVER
SOUTHERN UTAH THURSDAY NIGHT THROUGH EARLY SATURDAY.

REFER TO THE LATEST WINTER WEATHER STATEMENTS...SLCWSWSLC...FOR
DETAILS. ALSO BE SURE TO MONITOR FUTURE FORECASTS AND OUTLOOKS FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 4:52 AM MSTWinter Storm WatchSLC7 days
Nov 30, 4:15 PM MSTWinter Storm WarningSLC47 hr

Nearby

Snow Advisories in Wyoming, 2005Snow Advisories in Utah, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.